ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Vibration of simply-supported trapezoidal plates I. Symmetric trapezoids

Chopra, I and Durvasula, S (1971) Vibration of simply-supported trapezoidal plates I. Symmetric trapezoids. In: Journal of Sound and Vibration, 19 (4). pp. 379-392.

[img] PDF
save.pdf - Published Version
Restricted to Registered users only

Download (937Kb) | Request a copy
Official URL: http://dx.doi.org/10.1016/0022-460X(71)90609-2

Abstract

A detailed investigation of the natural frequencies and mode shapes of simply supported symmetric trapezoidal plates is undertaken in this paper. For numerical calculations, the relationship that exists between the eigenvalue problem of a polygonal simply supported plate and the eigenvalue problem of polygonal membrane of the same shape is utilized with advantage. The deflection surface is expressed in terms of a Fourier sine series in transformed coordinates and the Galerkin method is used. Results are presented in the form of tables and graphs. Several features like the crossing of frequency curves and the metamorphosis of some of the nodal patterns are observed. By a suitable interpretation of the modes of those symmetric trapezoidal plates which have the median as the nodal line, the results for some of the modes of unsymmetrical trapezoidal plates are also deduced.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier B.V.
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering (Formerly, Aeronautical Engineering)
Date Deposited: 04 Jun 2010 09:32
Last Modified: 19 Sep 2010 06:08
URI: http://eprints.iisc.ernet.in/id/eprint/28279

Actions (login required)

View Item View Item